Alert archive / West Virginia / Flash Flood Warnings in 2003
Flash Flood Warning 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Feb 4, 2003, 12:25 PM EST for Marshall County, West Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2003, 12:25 PM EST (17:25 UTC)
- Expired
- Feb 4, 2003, 4:30 PM EST
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Marshall County, WV
The radar
The Pittsburgh radar (KPBZ), 84 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- -228 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 041729 FFWPBZ WVC051-042130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1225 PM EST TUE FEB 4 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MARSHALL COUNTY IN WEST VIRGINIA * UNTIL 430 PM EST * AT 1225 PM EST...LAW ENFORCEMENT AND THE PUBLIC REPORTED FLOODING ALONG PORTIONS OF THE FISH CREEK ROAD IN THE VICINITY OF GRAYSVILLE DUE TO ICE MOVEMENT AND JAMMING. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Feb 4, 11:23 AM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Feb 4, 11:23 AM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1123 AM EST TUE FEB 4 2003
3RD MRNG UPDATE TO REFRESH WORDING FOR WIND/TEMPS/SNOW.
REST SAME.
.PBZ...
MD...HIGH WIND WARNING TODAY FOR ZONE MDZ001.
OH...FLOOD WATCH TODAY FOR ZONES OHZ059-069.
WIND ADVISORY TODAY FOR OHZ041.
PA...HIGH WIND WARNING TODAY FOR ZONES PAZ023-030-032.
WIND ADVISORY TODAY FOR ZONES
PAZ007>009-013>016-020>022-029-031. .
WV...FLOOD WATCH TODAY FOR ZONES WVZ001>004.
HIGH WIND WARNING TODAY FOR ZONES WVZ023-041
WIND ADVISORY TODAY FOR ZONES WVZ001>004-012-021-022.Hazardous weather outlook, Feb 4, 4:48 AM EST, 7 hours 37 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 448 AM EST TUE FEB 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY GUSTY WINDS WILL BE THE MAIN WEATHER THREAT ACROSS THE REGION TODAY. WIND GUSTS IN EXCESS OF 40 MPH ARE EXPECTED. LOCATIONS IN NORTHWEST AND WEST CENTRAL PENNSYLVANIA AND IN THE RIDGES OF SOUTHWESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND WESTERN MARYLAND CAN EXPECT WIND GUSTS IN EXCESS OF 50 MPH. BECAUSE OF THIS A WIND ADVISORY IS IN EFFECT FOR THESE AREA TODAY. IN PORTIONS OF SOUTHERN EAST CENTRAL OHIO AND THE NORTHERN PANHANDLE OF WEST VIRGINIA...FLASH FLOODING IS A CONCERN DUE TO ICE JAMS AND RUNOFF FROM MONDAY NIGHTS RAINFALL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED TODAY.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 4:30 PM EST | Flash Flood Warning | PBZ | Marshall | 5 hr |
Nearby
Flash Flood Warnings in West Virginia, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.